Alert archive / Ohio / Areal Flood Warnings in 2007

Areal Flood Warning 13, NWS Cleveland, OH

August 21, 2007Marion County, Ohio

NWS Cleveland, OH issued this areal flood warning at Aug 21, 2007, 1:55 AM EDT for Marion County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2007, 1:55 AM EDT (05:55 UTC)
Expired
Aug 21, 2007, 8:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text
Flood severity
None

County Marion County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 210557
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
155 AM EDT TUE AUG 21 2007

OHC101-211200-
/X.NEW.KCLE.FA.W.0013.070821T0555Z-070821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
155 AM EDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  MARION COUNTY IN NORTH CENTRAL OHIO

* UNTIL 800 AM EDT

* AT 155 AM EDT DOPPLER RADAR WAS SHOWING SOME SHOWERS AND 
THUNDERSTORMS SOME WITH HEAVY RAIN ESPECIALLY OVER THE NORTHERN 
PORTION OF THE COUNTY. THE SHOWERS AND THUNDERSTORMS WERE MOVING 
EAST AT 20 MPH. RAINFALL AMOUNTS DURING THE EARLY MORNING WERE 1 TO 
2 INCHES IN AN HOUR AND MORE RAIN WILL OCCUR DURING THE EARLY 
MORNING HOURS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4050 8322 4047 8304 4067 8294 4066 8335
      4055 8346

$$

KIELTYKA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Aug 21, 1:47 AM EDT, 8 minutes earlier.

Area forecast discussion, Aug 21, 1:47 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
147 AM EDT TUE AUG 21 2007

.SYNOPSIS...
A FRONT WAS NEARLY STATINARY ACROSS NORTHERN OHIO WHILE A WAVE OF
LOW PRESSURE WILL MOVE EAST ALONG THE FRONT TONIGHT. THE FRONT
WILL LIFT NORTHEAST OF THE AREA TUESDAY NIGHT. A COLD FRONT WILL
BECOME NEARLY STATIONARY JUST TO THE NORTHWEST OF THE AREA
WEDNESDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BULK OF THE HEAVIER SHOWERS AND THUNDERSTORMS HAVE SHIFTED SOUTH
OF THE NORTHERN HALF OF THE FORECAST AREA. SO...DECIDED TO DROP
THE FLOOD WATCH IN THE NORTH. WILL KEEP LIKELY POPS FOR THE
NORTHERN HALF THROUGH THE NIGHT AS PERIODIC SHOWERS MOVE THROUGH
THE AREA.

SOUTHERN HALF OF THE AREA WILL REMAIN UNDER THE FLOOD WATCH UNTIL
6 AM IN THE MORNING AS OCCASIONAL SHOWERS AND THUNDERSTORMS MOVE
ACROSS THIS AREA. SOME OF THE THUNDERSTORMS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY DOWNPOURS OVERNIGHT.

BACK EDGE OF THE PRECIPITATION IS TRYING TO PUSH INTO THE WESTERN
PORTIONS OF INDIANA. MODELS SUGGEST THIS TREND WILL CONTINUE FROM
WEST TO EAST THROUGH THE NIGHT.

I AMENDED TEMPERATURES IN THE TEXT FORECAST TO GENERALLY SAY
TEMPERATURES NEARLY STEADY IN THE LOWER TO MIDDLE 60S.

NORTHWEST PENNSYLVANIA HAS KIND OF BEEN THE OUTLIER THROUGH THIS
EVENT WITH MOST OF THE PRECIPITATION REMAINING WEST AND SOUTH OF
THAT AREA. FORECAST FOR THIS AREA LOOKS GOOD AND WILL CONTINUE
WITH LOW TEMPERATURES IN THE 50S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
UPPER LEVEL SHORT WAVE MOVES EAST OF AREA IN MORNING AND EXPECT TO
SEE A DECREASE IN SHOWER ACTIVITY FOR TOMORROW AFTERNOON. WILL GO
WITH HIGH POPS IN MORNING CUTTING BACK TO CHANCE IN THE AFTERNOON.
WARM FRONT LIFT NE TUE NIGHT WHILE COLD FRONT APPROACHING FROM THE
NORTHWEST. AS THE UPPER LEVEL RIDGE BUILD NWD FRONT WILL SLOW AND
HANG UP NW OF THE AREA. DEEP MOIST FLOW WILL KEEP A CHANCE OF
SHOWERS/TSTMS GOING THROUGH WEDNESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WITH UPPER LEVEL RIDGE FROM THE SOUTH BUILDING IN...SURFACE COLD
FRONT GETS HUNG UP JUST TO THE N/NW OF THE AREA. THIS KEEPS THE
AREA IN MOIST SW FLOW. WITH WEAK S/W MOVE ACROSS THE AREA WILL
KEEP CHANCE OF SHOWERS AND THUNDERSTORM GOING IN THE LONG TERM
FORECAST INTO SUNDAY WHEN THE COLD FRONT FINALLY MOVES THROUGH.
HIGH PRESSURE BUILDS IN FOR MONDAY WITH DRY WEATHER AND IT WILL BE
LESS HUMID AND SOMEHAT COOLER THOUGH TEMPERTURES NEAR NORMAL.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
WARM FRONT IS OVER EXTREME NORTHERN OHIO WITH SOME SHOWERS AND
THUNDERSTORMS SOUTH. THIS PRECIPITATION WILL EVENTUALLY DECREASE
THIS AM. CONDITIONS NEAR THE WARM FRONT WILL VARY FROM MVFR TO
IFR. CONDITIONS MAY TRY TO IMPROVE TO VFR DURING THE AFTERNOON.
THE QUESTION IS THE COMPLEX OVER IOWA WILL IT MAKE IT HERE. MODELS
ARE TRYING TO SAY IT WILL WEAKEN ESPECIALLY THE NAM.

WEDNESDAY THROUGH FRIDAY IN THE WARM SECTOR WITH A THREAT OF
SHOWERS AND THUNDERSTORMS...BEST CHANCE IS SATURDAY WITH FRONTAL
BOUNDARY MOVING CLOSER. NON VFR CONDITIONS IN PRECIPITATION.

&&

.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.

OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR OHZ017-
     027>033-036>038-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     LEZ142>149.

&&

SYNOPSIS...RANDEL
NEAR TERM...LOMBARDY
SHORT TERM...RANDEL
LONG TERM...RANDEL
AVIATION...KIELTYKA
MARINE...OUDEMAN
Hazardous weather outlook, Aug 21, 1:50 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
150 AM EDT TUE AUG 21 2007

OHZ003-006>014-018>023-089-220600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
150 AM EDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ017-027>033-036>038-047-220600-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
150 AM EDT TUE AUG 21 2007

...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOME LOCALLY HEAVY RAIN MAY OCCUR ESPECIALLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-PAZ001>003-220600-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
150 AM EDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:23 AM EDTAreal Flood WarningCLEHancock, Wyandot6 hr
Aug 21, 12:55 AM EDTAreal Flood WarningCLECrawford6 hr
Aug 21, 2:01 AM EDTAreal Flood AdvisoryCLEAshland, Morrow, Richland6 hr
Aug 21, 2:41 AM EDTFlash Flood WarningCLEWyandot4 hr
Aug 21, 3:20 AM EDTFlash Flood WarningCLERichland4 hr
Aug 21, 3:39 AM EDTAreal Flood WarningCLEHolmes6 hr
Aug 21, 3:46 AM EDTAreal Flood WarningCLEStark, Wayne8 hr
Aug 21, 3:52 AM EDTAreal Flood AdvisoryCLEMedina, Summit6 hr
Aug 21, 4:07 AM EDTFlash Flood WarningCLEAshland6 hr
Aug 21, 4:14 AM EDTFlash Flood WarningCLEHancock6 hr
Aug 21, 4:20 AM EDTFlash Flood WarningCLECrawford6 hr
Aug 21, 4:39 AM EDTFlash Flood WarningCLEHolmes6 hr
Aug 21, 4:50 AM EDTRiver Flood WarningCLEHancock3 days
Aug 21, 4:50 AM EDTRiver Flood WarningCLELucas, Wood5 days
Aug 21, 5:58 AM EDTAreal Flood WarningCLEHuron, Sandusky, Seneca8 hr
Aug 21, 6:38 AM EDTAreal Flood WarningCLEErie8 hr
Aug 21, 6:58 AM EDTAreal Flood AdvisoryCLELorain6 hr
Aug 21, 7:19 AM EDTAreal Flood WarningCLEKnox, Morrow6 hr
Aug 21, 8:45 AM EDTRiver Flood WarningCLEHolmes, Wayne48 hr
Aug 21, 9:27 AM EDTAreal Flood WarningCLEWood10 hr
Aug 21, 10:02 AM EDTAreal Flood WarningCLEAshland, Holmes8 hr
Aug 21, 10:14 AM EDTAreal Flood WarningCLECrawford, Hancock, Richland, Wyandot24 hr
Aug 21, 12:49 PM EDTRiver Flood WarningCLELucas, Wood4 days
Aug 21, 12:49 PM EDTRiver Flood WarningCLESeneca4 days
Aug 21, 5:52 PM EDTAreal Flood WarningCLEAshland12 hr

Nearby

Areal Flood Warnings in Ohio, 2007Every areal flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.